Antibiotics to blame for recent decline in health?

I've been taking antibiotics for the past week due to a root-canal filled tooth infection, said tooth will be extracted next week.

Have been feeling quite grotty particularly with increased weight around my middle that's become uncomfortable, painful tooth and jaw together with increased heart rate. Brain fog has also returned, boo.

The root canal work was carried out in October and am wondering whether it's been slowly affecting me since then and the antibiotics have upset my system particularly in view of ongoing amalgam removal.

Currently take 150mcg of T3 and had been feeling pretty good up until now.

Any words of wisdom appreciated!

13 Replies

  • Antibiotics can make you feel a bit rubbish. I'm taking them for a recent dental implant and all I want to do is sit around. No sick stomach this time but v lethargic. Would like to go back to bed right now.

    Have you been on antibiotics since Oct or more recently when the root canal became infected?

  • Can I ask why you had a dental implant? This is something that I may consider depending on how teeth look after extraction. What was the procedure like?

    Lethargy I can relate to! Is it one of the known side effects of your treatment or compounded by antibiotics??

    Root canal was done in October then, a few weeks after, the long process of removing amalgams commenced although the end is in sight. Just a week of antibiotics.

  • Like you I had a failed root canal treatment and extraction (this was 7 or 8 years ago) and all this time I haven't been able to chew on the right side of my mouth. I began to worry about what would happen if something happened on the left side - I would be on soup for good! - so I finally bit the bullet. They said I could have a bridge but that endangers the surrounding teeth and it's hard to keep clean, so I went for the implant. It isn't a cosmetic concern because it's a molar, but there are bite issues and the gap allows my teeth to move around so until the gap is filled they won't be able to sort out my bite.

    So far it's all good - no pain. The antibiotics are making me feel tired and they made my face swell a bit but that's par for the course I think.

    I am hypo and sometimes I do feel tired. I seem to wobble a lot between being over and under treated. I think my thyroid kicks in sometimes and then I'm suddenly taking too much hormone and I have to reduce and then I go hypo. I felt great on t3 and t4 for about six months last year - I was even able to return to vigorous exercise - but I haven't felt really well since Oct.

    I think you will feel better when your course of antibiotics is finished.

  • Wow, that's a long time to put up with a dental problem so a big step to decide on an implant. Face swelling must only be a short-lived thing surely?

    Do hope that you'll be pleased with the end result and I would imagine it will do wonders for self-confidence.

    Finished antibiotics today, tooth still hurting with pain in my jaw. Roll on next week!

  • Well it wasn't much of a problem after the extraction. I was so tired of dealing with it and in truth I couldn't cope with the idea of more messing about in that area, plus the cost put me off. It just took time to feel ready.

    Yes, the face swelling is apparently a side-effect of the antibiotic so it will go when they're done.

    I don't know that the implant will affect my self-confidence - it's not visible - but it will be nice to be able to eat on that side!

    Good luck with your tooth! Hope you feel better soon!

  • Am pretty sure that antibiotics ultimately ruin our health and that is the reason that we are told not to ask GP's for them so frequently and not the fact that antibiotics do not cure everything. I am sure that most people on this forum are already wise to this fact. Have been told that antibiotics lower adrenal sufficiency by a very reliable source and have managed to bring my adrenal glands into better health with help. Almost there after 7 years of suffering. Getting proper help for Thyroid is another matter though. Oh well, will keep on trying. Have never had any problems with having amalgams removed in the normal way and have 3 more to go. Wish you well. Janet.

  • Hi Janet. Can I ask how you improved your adrenal function? I've been on treatment for adrenal problems for a couple of years and have noticed no improvement. It is very frustrating.

  • Basically by making sure all my vitamin levels were optimum, plus doing what penstemon says and treating Candida (which I am sure I also had) and taking Nutri Adrenal under Dr P's instructions. It is still ongoing, but improving. Temperature had risen now to a minimum of 36.5 on waking, rising to 36.8 at bedtime. Now sleeping much better, which obviously helps. Also Magnesium spray seems to help aches and pains and sleep. Wish you well. Janet.

  • Thanks Janet. While I too sleep well and feel better than I did I still have dreadful issues with anxiety/agoraphobia. I was seeing a doctor who put me on loads of supplements to support adrenals and thyroid, I'm keeping up my vitamin/iron levels, I've taken at least one course of probiotics if not three, I use mag oil every day, I take t3/t4 in the morning a couple of hours before I get up etc etc. I'm so frustrated.

  • Yes, I do agree with you. First antibiotics since being hypo and they really haven't agreed with me.

    Your adrenals have taken an extremely long time to heal and do hope that you'll feel better. Would you say you feel better for having your amalgams removed?

  • I agree antibiotics make you feel grotty even if they deal with the infection. I would recommend you take some lactobacillus acidophilus to restore the proper balance of bacteria in the gut, as antibiotics kill all the bacteria, good and bad. Take the acidophilus capsules (from health food shop) - don't bother with these probiotic drinks as you would have to drink gallons to get the same result. Also having an infection for a long period makes you feel wrong - I had the same thing, tooth abscess, and it was several weeks before it was dealt with.

  • Been taking those since before amalgams were removed, recommended by dentist.

    Poor you having a tooth abscess, very painful.

  • I think the antibiotics brought on a candida infestation. More or less all people with hypo have candida. The antibiotics makes it worse.

    A year ago I went on a very strict candida diet (fish/chicken/green veg) plus antifungals. Since then I've been taking probiotics.

    Before Christmas I picked up an infection and my health deteriorated and my adrenals really took a hammering, I had to take antibiotics. I few days later my throat swab came back and my tonsils were full of candida, so is my scalp and my whole body.

    Interesting is that just a few days after taking Fluconazole my weight started coming off and now when on strict candida diet again it's falling off. I have been trying to lose weight for ages. I think candida prevents it.

You may also like...